Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Trueman87

Allergic Reaction to Dans BP but not OTC?

Recommended Posts

So just for a little background, I'm 22 years old, and I've been dealing with skin issues since I was about 16. I was at my clearest when I went to my freshman year of college, I would only get the occasional spot on my face and rarely would I have more than one big zit at a time.

Things went back down hill about a year and a half ago, so I got on Proactiv, which worked mildly well for me for awhile, until earlier this year I decided to go on the Murad system. This also didn't work very well, and after about a month actually started to make things a bit worse.

I figured I'd try to remember what I was doing with my skin when I was 18, and I remembered that I was pretty much just using a gentle cleanser, some moisturizer, and the occasional spot treatment. So I decided to drop all the kits and systems and try a gentle cleanser and a moisturizer and nothing else.

Well, I broke out like crazy. I mean I broke out like I haven't since I was 16 and didn't have any idea what to do about bad skin. Really deep zits that were in big clusters under the skin on my left and right side under my lip and along my chin.

So I decided to come to this site and give Dan's method a try. I went and bought some neutrogena on the spot BP, and Cleaner Clean Tea Tree oil cleanser. I'm nearing the end of my second week on this system, and I'm just now starting to *I think* clear up the original really bad breakout I had from getting off of the Murad stuff.

Anyway, now to why I'm actually posting. I decided to order Dan's wash and BP, and I received it yesterday and used it for the first time last night.

I woke up today with the right side of my bottom lip swollen up like crazy, at least double its normal size. The thing is, it doesn't hurt to the touch, it isn't tender, there aren't any bumps or cuts on it, or really any sign of trauma that would explain the swelling.

So do you guys think this may be due to an allergic reaction to Dan's BP? Or maybe I'm allergic to BP in general, and the irritation and swelling just now moved to my lip instead of my face? (my face has been red and irritated, but that was just the normal adjustment period I'd assumed).

Has anyone else experience extremely swollen lips from BP use?

I'd be thankful for any help I can get.

Share this post


Link to post
Share on other sites

If you were using Neutrogena on the spot before without issues, then I doubt your swollen lip is due to the Acne.org bp, unless you are reacting to one of the inert ingredients.

Typically if someone is allergic they will note swelling, itching, rash-like bumps. Did you actually put bp on your lips? What about the rest of your face, is it okay where you applied the products?

Could a bug (mosquito or spider) have bitten you in the night? I know that's a silly question but I can't imagine half of your lip swelling from bp if the rest of your face has done fine with it. But, use your best judgment, if you think it's the bp, discontinue it and go back to something you know you can tolerate. Then maybe try it again in a week or so and see if the same reaction occurs.

Share this post


Link to post
Share on other sites
If you were using Neutrogena on the spot before without issues, then I doubt your swollen lip is due to the Acne.org bp, unless you are reacting to one of the inert ingredients.

Typically if someone is allergic they will note swelling, itching, rash-like bumps. Did you actually put bp on your lips? What about the rest of your face, is it okay where you applied the products?

Could a bug (mosquito or spider) have bitten you in the night? I know that's a silly question but I can't imagine half of your lip swelling from bp if the rest of your face has done fine with it. But, use your best judgment, if you think it's the bp, discontinue it and go back to something you know you can tolerate. Then maybe try it again in a week or so and see if the same reaction occurs.

Yea, I had similar thoughts that this likely isn't due to the BP, but I figured I should check to see if anyone else has had a similar reaction. The rest of my face is pretty much fine, doesn't get red or swollen, and I do apply BP to almost my entire face during the night half of my routine.

I do my best to avoid getting any BP on my lips, but a lot of my trouble spots from this past breakout run right up onto my lip line, so I'm sure there is some run over.

I'm going to just head over to the doctor to make sure it isn't an infection or a spider bite or something more serious than just a swollen lip. Heck, I could have just bitten my lip in my sleep or something. The only thing is that like I mentioned, it isn't tender at all, so I don't think it is from a bite or anything.

Oh well, I'll go ahead and post the results from the doctor's office when I get them.

Share this post


Link to post
Share on other sites

Okay so I was able to go to a walk in clinic today. The doctor took a look at my skin and my lip and after ruling out any cold-sore or herpes type infection causing my lip to swell she decided that I likely have an infection under the skin which has caused my lip to swell up. She also really didn't like the look of the acne on my face, and she thinks that the whole area is likely really irritated and my lip is just a side effect.

Long story short she put me on a 10 day cycle of 100mg Doxycycline HCL, and told me that if my skin reacted really well to this medication that I should probably contact my normal doctor and have him give me a longer term prescription.

She also suggested that I immediately stop putting any BP or other harsh topicals on my face until things calm down.

This will be the first time I try any sort of antibiotic for treatment of my acne. I'm hopeful that it will work, but also really not looking forward to the possible side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×